Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sunnygirl

Spironolactone making me dizzy?

Recommended Posts

So, I'm trying spironolactone and I have been quiet lightheaded and dizzy at times since I started taking it two weeks ago. It doesn't matter if I'm sitting, standing or walking. I'm only taking 50mg once a day and I'm wondering if anyone else has experienced dizziness and if and when it goes away. It's making me a little scared. I do have to say that it has already decreased the oil production on my face and scalp a little bit and I haven't had any bad breakouts. But I hate this feeling! Please help!

Share this post


Link to post
Share on other sites

I never experienced any dizziness..although, i did have to pee every 5 mins..which is a side effect...

I'm sorry I couldn't be of more help...

Share this post


Link to post
Share on other sites

So, I'm trying spironolactone and I have been quiet lightheaded and dizzy at times since I started taking it two weeks ago. It doesn't matter if I'm sitting, standing or walking. I'm only taking 50mg once a day and I'm wondering if anyone else has experienced dizziness and if and when it goes away. It's making me a little scared. I do have to say that it has already decreased the oil production on my face and scalp a little bit and I haven't had any bad breakouts. But I hate this feeling! Please help!

please give updates to your acne progress and physical side effects i,m wanting to start but concerned of effects

Share this post


Link to post
Share on other sites

Thanks ladies, I will keep you all updated. I will give it another month to see if it helps my skin and if the side effects pass. The dizziness isn't all day, every day....just here and there, and today was a really bad day for it. I don't have any other side effects from it (other than having to pee more often). I don't take it with food, but I will start doing that.

Deann, I was also really scared of spiro and it took me months to take my first pill, even though I had the prescription filled back in September. I'm still not sure about it...about any meds in general, that's why I'm only going to give it a little while longer to see if it's worth it to me.

Share this post


Link to post
Share on other sites

So, I'm trying spironolactone and I have been quiet lightheaded and dizzy at times since I started taking it two weeks ago. It doesn't matter if I'm sitting, standing or walking. I'm only taking 50mg once a day and I'm wondering if anyone else has experienced dizziness and if and when it goes away. It's making me a little scared. I do have to say that it has already decreased the oil production on my face and scalp a little bit and I haven't had any bad breakouts. But I hate this feeling! Please help!

are you taking any other medication or supplements, that the combination may be causing it

Share this post


Link to post
Share on other sites

Actually, spiro worked fairly well for me. You may want to make sure you're well hydrated...Spiro made me pee a ton, and you could def. get dizzy if you aren't drinking enough water...

Before my derm prescribed me spiro she assured me that it had been around since the 70s i believe, so it's a pretty safe drug....

Share this post


Link to post
Share on other sites

Thanks Bella, I have to keep reminding myself that it's a safe drug and that they give it to heart patients. Maybe I'm not drinking enough water, maybe it's my anxiety towards the drug, or maybe it's the cold medicine I've been taking for the past few days. I don't know. I just hope it goes away.

Share this post


Link to post
Share on other sites

Thanks Bella, I have to keep reminding myself that it's a safe drug and that they give it to heart patients. Maybe I'm not drinking enough water, maybe it's my anxiety towards the drug, or maybe it's the cold medicine I've been taking for the past few days. I don't know. I just hope it goes away.

I just want to know if you can take a multi vit/min & EFA's with Spiro

Share this post


Link to post
Share on other sites

Hi Ladies, I've been on Spiro for about 2 weeks and a couple days, using Retin A micro every other night or 2 days, --> I can't tell if Spiro is working, sometimes I think it is, and other days I can't say so otherwise. It's been making me pee alot, feel dehydrated often...so I've been consuming more water, R.E.M has been causing me to break out in my forehead area, so I'm going to lay off it for couple weeks, besides that I think there might have been a slight oil reduction and but ....nothing too drastic.

I've been trying to keep a log in the logs section, but haven't updated as much as I should, ......but it hasn't made me dizzy unless I get up really fast from laying down, but that happens to me when I'm not on any drugs haha.

Share this post


Link to post
Share on other sites

I'm on Spiro, and I had to reduce the amount because I was getting dizzy. I never confimed this with my doctor, but my theory was that it was lowering my blood pressure, which caused the dizziness. The original purpose of Spiro was to treat high blood pressure, so it makes sense to me.

Share this post


Link to post
Share on other sites

Thanks TheMimi! I thought I was the only one who was experiencing dizziness. I had to lower the dose to 25mg for about a week and now I'm back on 50mg. I even went to speak with the pharmacist and she said that it was normal. Not everyone experiences this, but not to worry because it is a known side effect. She also suggested to take it at night (if it doesn't make you get up and pee all night....thankfully for me it doesn't) and that seemed to decrease the dizziness I experienced during the day. The pharmacist also said that that should go away after a month of starting the drug. I haven't been dizzy since although I have been lightheaded a couple of times....nothing too bad. It's starting to work....I'm not as oily and my breakouts are getting less and less. :dance:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×